MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device coating was damaged.This 035/260/1 (bx/5) amplatz super stiff guidewire was selected for use during a carotid intervention procedure.During the procedure, while inserting the guidewire into the sheath, it was noticed that the coating on the proximal end of the guidewire was damaged.The procedure was completed with another of the same device.There were no patient complications.
 
Event or Problem Description
It was reported that the device coating was damaged.This 035/260/1 (bx/5) amplatz super stiff guidewire was selected for use during a carotid intervention procedure.During the procedure, while inserting the guidewire into the sheath, it was noticed that the coating on the proximal end of the guidewire was damaged.The procedure was completed with another of the same device.There were no patient complications.It was further reported that the coating on the wire had shifted and became bumpy at the middle and end of the body of the wire.The wire was in the patients body with a diagnostic catheter and became stuck.The catheter and wire were removed from the body.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, visual inspection of this guidewire revealed a jump coil/deformation in the guidewire and the coating was peeling.Based on the investigation, the clinical observations were confirmed.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20749807
Report Number2124215-2024-73494
Device Sequence Number12852554
Product Code DQX
UDI-Device Identifier08714729115953
UDI-Public08714729115953
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0034029418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer11/22/2024
12/27/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/10/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown